MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number M001145520
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the iliac vein.A 16-4/5.8/75 xxl esophageal balloon was advanced for dilation.However, during the procedure, it was noted that the balloon burst before it was inflated to the nominal burst pressure (nbp).The procedure was completed with another of the same device.The patient was stable post-procedure.
 
Additional Manufacturer Narrative
E1- initial reporter address 1: (b)(6).Device evaluated by mfr: the xxl was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflation device, subjected to positive pressure and di water was observed to be leaking from a balloon pinhole located 13mm distal from the proximal markerband.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device.No other issues were identified with the device.
 
Event or Problem Description
It was reported that balloon burst occurred.The target lesion was located in the iliac vein.A 16-4/5.8/75 xxl esophageal balloon was advanced for dilation.However, during the procedure, it was noted that the balloon burst before it was inflated to the nominal burst pressure (nbp).The procedure was completed with another of the same device.The patient was stable post-procedure.It was further reported that the 85% stenosed target lesion was located in the mildly tortuous and none calcified iliac vein.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6128757234
MDR Report Key21144653
Report Number2124215-2025-00974
Device Sequence Number9134310
Product Code KNQ
UDI-Device Identifier08714729163060
UDI-Public08714729163060
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberM001145520
Device Catalogue NumberM001145520
Device Lot Number0031068057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown